Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 204, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2000, 6:25 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2000, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 4, 2000, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Boone County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 042326 SVRSTL MOC019-135-050015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 625 PM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI NORTHERN MONITEAU COUNTY IN CENTRAL MISSOURI * UNTIL 715 PM CDT * AT 625 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF JAMESTOWN..MOVING SOUTHEAST AT 15 MPH. * LOCATIONS THAT WILL BE AFFECTED... EASLEY ASHLAND JAMESTOWN SANDY HOOK WILTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3890 9255 3873 9264 3862 9243 3879 9214
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:55 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 1:55 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 155 PM CDT SUN JUN 4 2000 MAIN FORECAST CHALLENGE DEALS WITH THUNDERSTORMS TONIGHT. ETA SEEMED TO BE VERIFYING THE BEST AT 18Z...SO WILL FOLLOW THE CLOSEST. INGREDIENTS FOR TSRA ARE NOT ALL TOGETHER AS BEST UVV ASSOCIATED WITH SHORTWAVE TROF SRN MN/WRN IA WILL BE OVER IA...FAR NERN MO AND NRN AND CNTRL IL. ELEVATED STORMS ALONG MO/IA BORDER ARE STAYING JUST OUTSIDE OF CWFA ATTM. FORECAST FOR EVENING HAS BEEN COMPLICATED BY OUTFLOW BOUNDARY LAID OUT BY MORNING CONVECTION NEAR THE MS RIVER. AT 18Z...SATELLITE AND SURFACE OBS PLACED THIS BOUNDARY FROM THE SRN STL METRO TO COU TO NEAR CHILLICOTHE LINE. THE COLD FRONT WAS CURRENTLY INTERSECTING THE COLD FRONT OVER NWRN MO WHERE OBJECTIVE ANALYSIS IS SHOWING LOCALIZED SFC MOISTURE CONVERGENCE WITH LITTLE CAP AND LI'S AOB MINUS 8 AND CAPES AOA 2000 J/KG. THIS INTERSECTION IS CLOSE TO SFC LOW OVER S CNTRL IA WHICH THE MESOETA MOVES TO JUST NE OF STL BY 06Z. THINK BOUNDARY WILL MOVE BACK N JUST A BIT IN RESPONSE TO THE LOW...SO WILL PUT BEST POPS ALONG AND N OF BOUNDARY OVR NE MO AND SW IL. SVR TSRA IS POSSIBLE AS 0-6 KM SHEAR IS BETWEEN 35-45 KTS AND SELY SFC WINDS ARE ENHANCING SRH ALONG AND N OF THE BOUNDARY. LOWER CHC POPS WILL DO FARTHER S ALONG THE COLD FRONT. FRONT WILL MOVE SE OVERNIGHT WITH WINDS TURNING NLY BEHIND FNT. ABUNDANT LOW CLOUDS SEEN BEHIND FRONT OVER UPPER MIDWEST WILL FILTER DOWN OVER REGION. CYCONLIC LOW FLOW WITH HIGH RELATIVE HUMIDITIES SHOULD KEEP THESE CLOUDS IN THE REGION INTO MONDAY NIGHT. RIDGE WILL FINALLY CROSS AREA ON TUESDAY...SO DON'T EXPECT MUCH OF WARM UP UNTIL MIDWEEK. TEMP GUIDANCE IS IN GOOD AGREEMENT AND WILL GENERALLY FOLLOW. DO PLAN TO TRIM HIGHS A CAT ON MONDAY WITH LOW CLOUDS AND BRISK NORTH WINDS. IN THE EXTENDED...ALL THE MEDIUM RANGE MODELS SHOWING THE SAME GENERAL TREND OF LARGE RIDGE OVER THE WRN U.S. BEGINNING TO FLATTEN OUT AS IT MOVES S OF LARGE VORTEX OVER ERN CANADA. WHILE THERE ARE DIFFERENCES IN THE DETAILS...DON'T SEE ANY FOCUS FOR RAIN IN THE EXTENDED. MRF GUIDANCE TEMPS FALL IN LINE WITH 850MB TEMPS AND WILL FOLLOW. .STL...NONE BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 47 min |
| Jun 4, 5:35 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 55 min |
| Jun 4, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 43 min |
| Jun 4, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Ralls | 50 min |
| Jun 4, 6:30 PM CDT | Tornado Warning | LSX | Montgomery | 30 min |
| Jun 4, 6:51 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.